Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS La Crosse, WI

March 22, 2011Floyd County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Mar 22, 2011, 6:33 AM CDT for Floyd County, Mitchell County, Iowa. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 6:33 AM CDT (11:33 UTC)
Expired
Mar 22, 2011, 7:00 AM CDT
In force
27 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Floyd County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 142 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 6:35 AM CDTHAIL 1Nora Springs, IAHAIL COVERING THE GROUND ACROSS THE WEST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS53 KARX 221133
SVRARX
IAC067-131-221200-
/O.NEW.KARX.SV.W.0001.110322T1133Z-110322T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
633 AM CDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 700 AM CDT

* AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR NORA SPRINGS...OR 13 MILES
  SOUTHWEST OF OSAGE...MOVING NORTHEAST AT 40 MPH. THIS STORM CAN    
  PRODUCE QUARTER SIZE HAIL. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK CREEK AROUND 640 AM...
  FLOYD AND OSAGE SPRING PARK AROUND 645 AM...
  OSAGE AND ORCHARD AROUND 650 AM...
  HIGHWAYS 9 AND 218 AND HIGHWAY 218 AND COUNTY T 40 AROUND 655 AM...
  BROWNVILLE AND PIONEER STATE PARK AROUND 700 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4350 9265 4342 9255 4320 9256 4302 9297
      4307 9304 4323 9303
TIME...MOT...LOC 1133Z 231DEG 36KT 4315 9294
WIND...HAIL <50MPH 1.00IN

$$

SCHMIDT
2 follow-up statements
877 
WWUS53 KARX 221143
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
643 AM CDT TUE MAR 22 2011

IAC067-131-221200-
/O.CON.KARX.SV.W.0001.000000T0000Z-110322T1200Z/
MITCHELL IA-FLOYD IA-
643 AM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN FLOYD
AND SOUTHEASTERN MITCHELL COUNTIES UNTIL 700 AM CDT...

AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
SEVERE THUNDERSTORM WAS LOCATED NEAR COUNTY ROADS B 20 AND T 26...OR 
7 MILES SOUTHWEST OF OSAGE...MOVING NORTHEAST AT 40 MPH. THIS STORM 
CAN PRODUCE QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSAGE AND HIGHWAY 18 AND COUNTY T 38 AROUND 650 AM...
  HIGHWAYS 9 AND 218 AND HIGHWAY 218 AND COUNTY T 40 AROUND 655 AM...
  BROWNVILLE AND NEW HAVEN AROUND 700 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4350 9265 4342 9255 4320 9256 4308 9283
      4315 9293 4323 9303
TIME...MOT...LOC 1143Z 231DEG 36KT 4321 9283
WIND...HAIL <50MPH 1.00IN

$$

DAS
336 
WWUS53 KARX 221200
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
700 AM CDT TUE MAR 22 2011

IAC067-131-221209-
/O.EXP.KARX.SV.W.0001.000000T0000Z-110322T1200Z/
MITCHELL IA-FLOYD IA-
700 AM CDT TUE MAR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLOYD AND
SOUTHEASTERN MITCHELL COUNTIES WILL EXPIRE AT 700 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL 
HAIL...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

LAT...LON 4350 9265 4342 9255 4320 9256 4308 9283
      4315 9293 4323 9303
TIME...MOT...LOC 1159Z 231DEG 36KT 4331 9266

$$

DAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:45 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 22, 3:45 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 AM CDT TUE MAR 22 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

QUITE A MESSY WEATHER SCENARIO THROUGH THE NEXT 24-36 HOURS WITH
BOTH WINTER AND FLOOD HEADLINES GOING. FOCUS WILL BE ON A VERY
DYNAMIC STORM SYSTEM MOVING EAST OUT OF THE PLAINS TODAY. THIS STORM
HAS MULTIPLE FACETS INCLUDING WINTRY MIX/HEAVY SNOW POTENTIAL ACROSS
THE NORTH AND SEVERE THUNDERSTORM THREAT ACROSS THE SOUTH. IN
ADDITION...HEAVY RAINFALL WILL LIKELY LEAD TO SOME FLOODING ISSUES
AS WELL.

SURFACE MAP AT 3 AM HAS DEEPENING AREA OF LOW PRESSURE OVER WESTERN
NEBRASKA WITH A WARM FRONT EXTENDING THROUGH NORTHERN MO. A VERY
STRONG LOW LEVEL JET WAS DEPICTED AHEAD OF THE LOW BY REGIONAL
VWP/WIND PROFILERS ACROSS THE PLAINS...POINTING INTO OUR AREA. NOSE
OF THIS JET STRONG LIFT NORTH OF THE WARM FRONT WAS PRODUCING A
BROAD LINE OF THUNDERSTORMS FROM EASTERN SD THROUGH SOUTHERN
MN...INTO SOUTHWEST PORTIONS OF OUR FORECAST AREA.

22.00Z NCEP DETERMINISTIC MODELS AS WELL AS THE 22.03Z SREF ALL IN
PRETTY GOOD AGREEMENT ON OVERALL SYNOPTIC SITUATION.

FOR TODAY...WILL CONTINUE TO SEE A NORTHEAST PUSH OF THUNDERSTORM
ACTIVITY INTO THE AREA. NORTHEASTERLY WINDS DRAWING IN COOLER AIR
FROM UPPER MICHIGAN/SOUTHERN ONTARIO. THIS WILL HAVE AN IMPACT ON
PRECIPITATION TYPES FOR NORTHERN PORTIONS OF THE AREA AS THIS
PRECIPITATION MOVES NORTHEAST. IN THE MEANTIME...CONTINUED STRONG
MOISTURE TRANSPORT AND VERY STRONG/STEEPLY SLOPED FRONTOGENESIS
DEPICTED BY THE MODELS WILL LIKELY PRODUCE SCATTERED THUNDERSTORMS
THROUGH THE DAY...EVEN ACROSS THE NORTH WITH ELEVATED CAPE. THIS
COULD PRODUCE THUNDERSNOW/RAIN AND SLEET FOR AREAS NORTHEAST OF THE
I-94 CORRIDOR. FURTHER SOUTH...ENOUGH WARM AIR WILL EXIST FOR ALL
RAIN ALONG WITH THUNDERSTORMS.  WILL HAVE TO WATCH ACROSS THE FAR
SOUTH LATER THIS AFTERNOON/EARLY EVENING AS THE LOW APPROACHES. THE
WARM FRONT WILL BE JUST TO OUR SOUTH AND COULD EVEN EEK INTO FAR
SOUTHERN PORTIONS OF THE AREA. THIS WILL HAVE A BEARING ON SEVERE
THUNDERSTORM MODE AS THERE MAY BE A  SMALL TORNADO THREAT IF THE
WARM FRONT DOES MANAGE TO GET THAT FAR NORTH GIVEN STRONG SHEAR
PROFILES. OTHERWISE...HEAVY PRECIPITATION TOTALS LOOK LIKELY FOR
TODAY. THIS WILL HAVE AN IMPACT ON AREA RIVERS AND STREAMS. SEE
HYDROLOGY SECTION BELOW. WILL CONVERT THE WINTER STORM WATCH TO A
WINTER STORM WARNING ACROSS THE NORTH FOR TODAY THROUGH TOMORROW.
ALSO WENT WITH A WINTER WEATHER ADVISORY FOR JUNEAU/ADAMS AND
JACKSON COUNTIES GIVEN THE MIXED SLEET AND SNOW POTENTIAL.

AS THE LOW TRACKS FURTHER EAST THROUGH NORTHERN IL LATER TONIGHT
THROUGH WEDNESDAY...LOOK FOR COOLER AIR TO FILTER IN ACROSS THE
AREA. LOOKS LIKE SNOW WILL CONTINUE ACROSS THE NORTH/NORTH OF I-94
WITH A MIX OF RAIN/SLEET AND SNOW SOUTH. SNOW TOTALS TODAY THROUGH
WEDNESDAY COULD END UP IN THE 10-15 INCH RANGE ACROSS CLARK/TAYLOR
COUNTIES...ESPECIALLY WITH THE THUNDERSNOW/HEAVY SNOW RATE POTENTIAL
TODAY INTO THIS EVENING.

LINGERING DEFORMATION -SN LOOKS LIKELY THROUGH WEDNESDAY NIGHT
ACROSS THE AREA...BUT LESS THAN AN INCH EXPECTED MOST AREAS.

THURSDAY LOOKS TO BE DRY BUT UNSEASONABLY COOL AS HIGH PRESSURE
BUILDS IN FROM CANADA.

.LONG TERM...FRIDAY THROUGH MONDAY

WITH MAIN FOCUS ON THE NEAR TERM...LITTLE TIME GIVEN TO THE LONG
TERM. 22.00Z GFS/ECMWF SHOW A WEAK MID-LEVEL TROUGH MOVING IN FROM
THE PLAINS FOR A CHANCE OF RAIN/SNOW ACROSS MAINLY THE SOUTH ON
FRIDAY/SATURDAY. REST OF THE PERIOD WILL BE DOMINATED BY COOLER
WEATHER AS A DEEP MID/UPPER LEVEL TROUGH LINGERS OVER EASTERN
CANADA/GREAT LAKES REGION.

&&

.AVIATION...TODAY AND TONIGHT

LOOK FOR MVFR TO VFR CEILINGS TO QUICKLY GO DOWNHILL THIS MORNING AS
A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS DEVELOPS AND MOVE
NORTHWARD ACROSS THE TAF SITES. CEILINGS SHOULD DROP TO LIFR AT KRST
AND IFR AT KLSE IN THE WAKE OF THE BAND. SOME MVFR BR IS EXPECTED TO
DEVELOP AS WELL. WITH A SURFACE WARM FRONT EXPECTED TO REMAIN NEAR
OR JUST NORTH OF I-80 THROUGH THIS EVENING AND MOISTURE MOVING NORTH
OVER THE FRONT...SITUATION LOOKS FAVORABLE FOR CEILINGS TO HOLD
NEARLY STEADY. IN ADDITION...WITH A COOL...GUSTY EASTERLY FLOW...
ANTICIPATING VISIBILITIES DROPPING TO AT LEAST IFR AT KRST AND MVFR
AT KLSE. THE AFOREMENTIONED GUSTY WINDS COULD APPROACH AS HIGH AS 30
KNOTS AT KRST THIS AFTERNOON AND EVENING. ALSO DURING THE AFTERNOON
AND EVENING...A ROUND OF THUNDERSTORMS IS POSSIBLE AS INSTABILITY
OVER IOWA GETS RELEASED NORTH OF THE WARM FRONT. AFTER MIDNIGHT...AN
AREA OF LOW PRESSURE ASSOCIATED WITH THE WARM FRONT WILL TRACK EAST
INTO NORTHERN ILLINOIS...ALLOWING COLD AIR TO FLOW SOUTH INTO THE
TAF SITES. SOME LIGHT PRECIPITATION IS LIKELY TO BE ONGOING AS THE
COLD AIR MOVES IN...BUT RIGHT NOW IT APPEARS PRECIPITATION WILL STAY
IN THE FORM OF RAIN. BOTH CEILINGS AND VISIBILITIES SHOULD IMPROVE
SLIGHTLY WITH THE COLDER AIR FLOWING IN AS WELL...BUT PLENTY OF LOW
LEVEL MOISTURE AROUND WILL KEEP ANY INCREASE SLIGHT AT BEST.

&&

.HYDROLOGY...

RAINFALL FROM THE WEEKEND HAS PRODUCED RESPONSES ON MOST AREA
TRIBUTARIES AS MISSISSIPPI RIVER CONTINUES TO CLIMB QUIETLY.

MUCH CONCERN ABOUT WHAT IMPACT PRECIPITATION TODAY THROUGH WEDNESDAY
WILL HAVE ON RIVERS WITH RAINFALL AMOUNTS IN THE 1 TO 2 INCH RANGE.
ANY RIVERS THAT ARE FALLING WILL REBOUND EVEN FASTER AND COULD SEE
NUMEROUS FLOOD WARNINGS GOING THROUGH TODAY INTO WEDNESDAY WITH THIS
SCENARIO. GIVEN THIS POTENTIAL...WILL KEEP A FLOOD WATCH GOING FOR
NOT ONLY RIVERS AND STREAMS...BUT COULD SEE PONDING OF WATER AND
SOME ROAD CLOSURES GIVEN RECENT SNOW MELT AND HEAVY RAIN THREAT.
TRIBUTARIES IN THE REGION WILL HAVE TO BE WATCHED CLOSELY THROUGH
THIS WEEK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR WIZ032-WIZ033-WIZ034-
     WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT
     WEDNESDAY FOR WIZ034-WIZ043-WIZ044.

     WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 PM CDT
     WEDNESDAY FOR WIZ017-WIZ029.

MN...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MNZ079-MNZ086-MNZ087-
     MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR IAZ008-IAZ009-IAZ010-
     IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...DAS
AVIATION..........04
HYDROLOGY.........DAS
Hazardous weather outlook, Mar 22, 6:06 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
606 AM CDT TUE MAR 22 2011

WIZ017-029-231100-
CLARK-TAYLOR-
606 AM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...OCCASIONALLY MIXED WITH
SOME SNOW AND SLEET. SOME OF THE THUNDERSTORMS COULD PRODUCE
LOCALLY HEAVY RAIN AND SMALL HAIL. MAINLY SNOW IS EXPECTED
TONIGHT...BUT IT COULD BE MIXED WITH SLEET AT TIMES. SOME THUNDER
COULD STILL OCCUR THIS EVENING AS WELL. HEAVY SNOW WILL BE POSSIBLE
TONIGHT AND THE SNOWFALL RATES COULD BE LOCALLY ENHANCED WHERE THE
THUNDER OCCURS. SNOW ACCUMULATIONS OF 8 TO 13 INCHES WILL BE
POSSIBLE THROUGH TONIGHT AND A WINTER STORM WARNING IS IN EFFECT.

THE POTENTIALLY HEAVY PRECIPITATION...ON TOP OF SATURATED GROUNDS
FROM RECENT RAIN AND SNOW MELT...WILL KEEP RIVER LEVELS ON THE
RISE. STREAMS AND RIVERS COULD REACH OR EXCEED FLOOD STAGE OVER THE
NEXT FEW DAYS. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO PAY
CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MAINLY LIGHT SNOW IS EXPECTED THROUGH WEDNESDAY...BUT SOME LIGHT
FREEZING DRIZZLE COULD OCCUR WEDNESDAY MORNING. BY THE TIME THE
PRECIPITATION ENDS...STORM TOTAL SNOW ACCUMULATIONS OF 10 TO 15
INCHES WILL BE POSSIBLE. ONLY MINOR ICE ACCUMULATIONS FROM THE
SLEET AND FREEZING DRIZZLE SHOULD OCCUR. THE WINTER STORM WARNING IS
IN EFFECT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS...INCLUDING SNOW ACCUMULATIONS...OR ANY HIGH
RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 1 PM TO DISCUSS THE POTENTIAL RIVER
FLOODING AND RELATED WEATHER.

WIZ034-043-044-231100-
ADAMS-JACKSON-JUNEAU-
606 AM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...OCCASIONALLY MIXED WITH
SOME SNOW AND SLEET. SOME OF THE THUNDERSTORMS COULD PRODUCE SOME
LOCALLY HEAVY RAIN AND SMALL HAIL. A MIXTURE OF RAIN...SNOW...SLEET
AND THUNDER IS EXPECTED THIS EVENING. AFTER MIDNIGHT...MAINLY SNOW...
OCCASIONALLY MIXED WITH SOME SLEET...IS EXPECTED. RAINFALL AMOUNTS
THROUGH THIS EVENING OF 1 TO 2 INCHES WILL BE POSSIBLE. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT. A FLOOD
WATCH AND WINTER WEATHER ADVISORIES ARE IN EFFECT.

THE POTENTIALLY HEAVY PRECIPITATION...ON TOP OF SATURATED GROUNDS
FROM RECENT RAIN AND SNOW MELT...WILL KEEP RIVER LEVELS ON THE
RISE. STREAMS AND RIVERS COULD REACH OR EXCEED FLOOD STAGE OVER THE
NEXT FEW DAYS. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO PAY
CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MAINLY LIGHT SNOW IS EXPECTED WEDNESDAY BUT IT COULD OCCASIONALLY
BE MIXED WITH SOME FREEZING DRIZZLE THROUGH THE MORNING. STORM TOTAL
SNOW ACCUMULATIONS OF 1 TO 4 INCHES WITH ONLY MINOR ICE
ACCUMULATIONS EXPECTED. THE FLOOD WATCH AND WINTER WEATHER
ADVISORIES ARE IN EFFECT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS...INCLUDING SNOW ACCUMULATIONS...OR ANY HIGH
RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 1 PM TO DISCUSS THE POTENTIAL RIVER
FLOODING AND RELATED WEATHER.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-042-
053>055-061-231100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
606 AM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND WESTERN AND SOUTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THIS
EVENING. LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT FOR THE ENTIRE
AREA FROM THE THUNDERSTORMS WITH 1 TO 2 INCHES OF RAINFALL
POSSIBLE. FOR NORTHEAST IOWA INTO SOUTHWEST WISCONSIN...THERE IS A
CHANCE THAT SOME OF THE THUNDERSTORMS COULD PRODUCE SOME SEVERE
WEATHER THIS AFTERNOON WITH LARGE HAIL THE MAIN THREAT.

AFTER MIDNIGHT...LOOK FOR A MIXTURE OF RAIN...SNOW AND SLEET NORTH
OF THE IOWA/MINNESOTA BORDER WITH RAIN AND SLEET POSSIBLE ELSEWHERE.
A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING.

A MIXTURE OF RAIN AND SNOW IS EXPECTED FOR WEDNESDAY WITH LITTLE OR
NO ACCUMULATION EXPECTED. THE FLOOD WATCH REMAINS IN EFFECT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED
THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 1 PM TO DISCUSS THE POTENTIAL RIVER
FLOODING AND RELATED WEATHER.

04

In the hours before

Special weather statement, Mar 22, 2:21 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
221 AM CDT TUE MAR 22 2011

IAZ009-MNZ086>088-094-095-220815-
DODGE-FILLMORE-HOWARD-MOWER-OLMSTED-WINONA-
221 AM CDT TUE MAR 22 2011

...STRONG THUNDERSTORMS EXPECTED IN DODGE...FILLMORE...HOWARD...
MOWER...OLMSTED AND WINONA COUNTIES...

AT 219 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
NORTHEAST OF GRAND MEADOW NEAR THE INTERSECTION OF INTERSTATE 90 AND
COUNTY 1 TO CHERRY GROVE...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SPRING VALLEY...WYKOFF...PRESTON...STEWARTVILLE AND FOUNTAIN.

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 10:04 PM CDTRiver Flood WarningARXClayton48 hr
Mar 22, 12:01 PM CDTRiver Flood WarningARXClayton45 days
Mar 22, 12:01 PM CDTRiver Flood WarningARXClayton38 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.